Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 18, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jun 21, 2018, 9:14 AM CDT for Hidalgo County, Texas. It was in force for 106 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2018, 9:14 AM CDT (14:14 UTC)
- Expired
- Jun 21, 2018, 11:00 AM CDT
- In force
- 106 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 88 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 9:20 AM CDT | FLASH FLOOD | 1 Sse Mission, TX | FLOOD WATERS BEGINNING TO ENTER BUILDINGS AND CARS STRANDED ON W FRONTAGE ROAD BY THE INTERSECTION OF BRYAN RD. |
| Jun 21, 10:14 AM CDT | FLASH FLOOD | 4 Ssw Mcallen, TX | CITY OFFICIALS REPORT MULTIPLE SUBDIVISIONS IN SOUTH MCALLEN WITH FLOOD WATER IN HOMES AND ONGOING WATER RESCUES. |
| Jun 21, 10:28 AM CDT | FLASH FLOOD | 4 Wsw Edinburg, TX | MPING REPORT OF FLOOD WATERS ENTERING HOMES OR BUILDINGS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 2.2 hours before the alert went out and 436 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
039
WGUS54 KBRO 211414
FFWBRO
TXC215-211600-
/O.NEW.KBRO.FF.W.0018.180621T1414Z-180621T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Brownsville TX
914 AM CDT THU JUN 21 2018
...FLASH FLOOD EMERGENCY FOR SOUTH-CENTRAL HIDALGO COUNTY...
The National Weather Service in Brownsville has issued a
* Flash Flood Warning for...
Hidalgo County in Deep South Texas...
* Until 1100 AM CDT.
* At 907 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. 4 to 8 inches of rain have
fallen. Flash flooding is already occuring. Emergency management
officials have reported multiple water rescues in the warning area
and additional water rescues are likely to continue.
This is a FLASH FLOOD EMERGENCY for south-central Hidalgo County.
This is a PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!
* Some locations that will experience flooding include...
Edinburg, Mission, Pharr, San Juan, Alamo, Donna, Hidalgo,
Palmview, Penitas and Palmhurst.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 2607 9808 2607 9813 2605 9815 2607 9818
2606 9819 2607 9825 2610 9829 2612 9827
2612 9828 2610 9830 2617 9834 2616 9839
2620 9844 2622 9844 2622 9847 2658 9842
2676 9833 2677 9800 2604 9806 2604 9808
$$
CASTILLOWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 6:34 AM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 21, 6:34 AM CDT, 2 hours 40 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 634 AM CDT Thu Jun 21 2018 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Only slight adjustments were made to the previous set of TAFs. Showers and thunderstorms are expected to develop today with deep tropical moisture interacting with a disturbance in the middle layers of the atmosphere. Improved aviation conditions are likely tonight as the disturbance finally moves away. && .PREV DISCUSSION... /issued 401 AM CDT Thu Jun 21 2018/ SHORT TERM (Today through Friday): KBRO Doppler radar imagery suggests that counterclockwise circulation over central Jim Hogg County is the center of closed 500 mb low pressure that has plagued Deep South Texas and the Rio Grande Valley with record rainfall during the past few days. This mid-level feature is generating scattered to numerous showers and thunderstorms across a vast majority of the BRO CWFA at this time. Unfortunately, another round of numerous convection with locally heavy rainfall will occur today as the closed 500 mb low shifts southwest into Mexico as 500 mb high pressure builds over extreme northwest Mexico. Lingering isolated to scattered showers and thunderstorms are possible tonight before dry weather finally returns on Friday as the aforementioned 500 mb high becomes more dominant. Temperatures held at below normal levels today will rebound to near normal levels on Friday with no rain and reduced cloud coverage. LONG TERM (Friday Night through Wednesday): The long term certainly starts off drier with an H5 ridge building into the region as the ULL continues moving southwest away from the region. As the high builds in, expect warmer temperatures and more sunshine. The only story this weekend will be the breezy conditions as pressure gradient increases between lee troughing west and surface high pressure across the Gulf or Florida Peninsula. As the enlogated high stretching across northern Mexico is pinched off by an advancing mid level trough, a 592dm high moves to our east across LA. This will allow for a weak inverted upper level trough to slide northwestward toward the region by early next week. GFS is drier than ECM and CMC at this time. With a weak QPF signal and anticipation of isolated/scattered activity, kept POPs a bit on the low side for now. Going into midweek, temperatures look to be around average or so for this time of year with intermittent rain chances (mainly diurnally driven). MARINE (Now through Friday): Neighboring Buoy 42019 reported east- southeast winds around 14 knots gusting to around 18 knots with seas slightly over 4.5 feet with a period of 8 seconds at 150 CDT/650 UTC. Light to moderate winds and moderate seas will prevail along the Lower Texas Coast with swells approaching the area beginning to subside. Small Craft Exercise Caution will likely be needed for a portion of the Gulf of Mexico waters today. (Friday Night through Wednesday): Mostly light to moderate winds and seas can be expected to begin the long term marine period. There will be a subtle increase this weekend as surface flow increases (increasing wind wave/swell). Despite the increase in surface winds, think that conditions will remain just below SCA thresholds at this time. Conditions gradually improve a bit as surface pressure gradient relaxes by early to midweek next week as high pressure moves closer to our region from the east. HYDROLOGY: The Flood Warning for the Los Olmos Creek near Falfurrias in Brooks County has been allowed to expire, as water levels have fallen below flood stage. However, additional flooding is possible if heavy showers and thunderstorms pass over the region in the near future. Additionally, the Flash Flood Watch for all of Deep South Texas and the Rio Grande Valley has been extended until around sunset Thursday evening, as showers and thunderstorms will have the potential to create flash flooding within the inland portions of the BRO CWFA. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...Flash Flood Watch through this evening for TXZ248>257-351-353. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, Jun 21, 4:42 AM CDT, 4 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 442 AM CDT Thu Jun 21 2018 TXZ248>257-351-353-221100- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 442 AM CDT Thu Jun 21 2018 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight A Flash Flood Watch is in effect for all of Deep South Texas and the Rio Grande Valley until 7 PM CDT this evening. There is a moderate risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach .DAYS TWO THROUGH SEVEN...Friday through Wednesday An elevated risk of rip currents is possible at the local beaches Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... Any observations of flash flooding should be reported to local law enforcement and the National Weather Service office in Brownsville. GMZ130-132-135-150-155-170-175-221100- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 442 AM CDT Thu Jun 21 2018 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Small Craft Advisory may be needed for portions or all of the Lower Texas coastal waters Saturday through Tuesday due to strong winds or rough seas. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed.
In the hours before
Local storm report, Jun 21, 7:50 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
750 AM CDT THU JUN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM FLASH FLOOD 9 SSE MCCOOK 26.36N 98.33W
06/21/2018 HIDALGO TX DEPT OF HIGHWAYS
TXDOT REPORTS THAT FLOOD WATERS OF 1 TO 2
FEET IN DEPTH AT THE INTERSECTION OF MONTE
CRISTO RD AND MOOREFIELD RD.
&&
MBLocal storm report, Jun 21, 7:54 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
754 AM CDT THU JUN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM FLASH FLOOD 5 N MISSION 26.29N 98.31W
06/21/2018 HIDALGO TX EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTS WATER RESUCES
ONGOING IN THE CITY OF ALTON.
&&
MBLocal storm report, Jun 21, 8:24 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
824 AM CDT THU JUN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 AM FLASH FLOOD 1 E MISSION 26.21N 98.30W
06/21/2018 HIDALGO TX FIRE DEPT/RESCUE
MISSION FIRE DEPARTMENT REPORTS ONGOING
WATER RESCUES AS MULTIPLE STREETS ARE
FLOODED IN THE CITY OF MISSION WITH MANY
CARS BECOMING STRANDED.
&&
MBLocal storm report, Jun 21, 8:50 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
850 AM CDT THU JUN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 AM HEAVY RAIN 2 ESE MISSION 26.21N 98.29W
06/21/2018 M7.50 INCH HIDALGO TX PUBLIC
PUBLIC MEASURED 7.5 INCHES OF RAIN SINCE 1
AM IN MISSION BY SHARY RD. THE DURATION OF
THE HEAVY RAIN EVENT WAS 8 HOURS.
&&
MBLocal storm report, Jun 21, 9:05 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
905 AM CDT THU JUN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 AM FLASH FLOOD 4 WSW EDINBURG 26.28N 98.23W
06/21/2018 HIDALGO TX PUBLIC
MPING REPORT OF VEHICLES STRANDED DUE TO
FLOOD WATERS AT THIS LOCATION WITH THE
STREET CLOSED.
&&
MBLocal storm report, Jun 21, 9:07 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
907 AM CDT THU JUN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 AM HEAVY RAIN BROWNSVILLE 25.93N 97.48W
06/21/2018 M6.50 INCH CAMERON TX SOCIAL MEDIA
PUBLIC REPORT THROUGH SOCIAL MEDIA OF 48 HOUR RAINFALL
TOTAL OF 6.5 INCHES IN BROWNSVILLE.
&&
EVENT NUMBER BRO1800009
TSThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:17 PM CDT | Flash Flood Warning | BRO | Cameron | 58 min |
| Jun 20, 9:35 PM CDT | Special Marine Warning | BRO | 115 min | |
| Jun 21, 12:14 AM CDT | Flash Flood Warning | BRO | Hidalgo | 4 hr |
| Jun 21, 12:19 AM CDT | Areal Flood Advisory | BRO | Jim Hogg | 3 hr |
| Jun 21, 1:01 AM CDT | Flash Flood Warning | BRO | Cameron, Willacy | 3 hr |
| Jun 21, 1:56 AM CDT | Flash Flood Warning | BRO | Cameron, Willacy | 3 hr |
| Jun 21, 2:56 AM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 3 hr |
| Jun 21, 3:58 AM CDT | Flash Flood Warning | BRO | Starr | 3 hr |
| Jun 21, 5:55 AM CDT | Areal Flood Advisory | BRO | Hidalgo | 2 hr |
| Jun 21, 6:24 AM CDT | Flash Flood Warning | BRO | Hidalgo, Starr | 96 min |
| Jun 21, 7:37 AM CDT | Flash Flood Warning | BRO | Hidalgo, Starr | 113 min |
| Jun 21, 9:53 AM CDT | Areal Flood Advisory | BRO | Brooks, Kenedy | 112 min |
| Jun 21, 10:52 AM CDT | Flash Flood Warning | BRO | Hidalgo | 6 hr |
| Jun 21, 11:24 AM CDT | Special Weather Statement | BRO | Hidalgo | 66 min |
| Jun 21, 12:07 PM CDT | Areal Flood Advisory | BRO | Brooks, Kenedy | 113 min |
| Jun 21, 12:10 PM CDT | Areal Flood Advisory | BRO | Cameron | 65 min |
| Jun 21, 12:38 PM CDT | Areal Flood Advisory | BRO | Cameron, Willacy | 67 min |
| Jun 21, 2:17 PM CDT | Areal Flood Advisory | BRO | Kenedy | 118 min |
| Jun 21, 2:39 PM CDT | Areal Flood Advisory | BRO | Kenedy, Willacy | 2 hr |
| Jun 21, 3:02 PM CDT | Areal Flood Advisory | BRO | Cameron | 58 min |
| Jun 21, 3:49 PM CDT | Areal Flood Advisory | BRO | Cameron | 56 min |
| Jun 21, 4:42 PM CDT | Areal Flood Warning | BRO | Hidalgo | 12 hr |
| Jun 21, 4:52 PM CDT | Areal Flood Advisory | BRO | Kenedy | 113 min |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.